Hail, San Saba
- When
- April 10, 10:20 AM CST
- Where
- San Saba County, 5 mi SW of San Saba
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.150, -98.800
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 10, 2:29 AM CST, 7 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 329 AM CDT SAT APR 10 2004 .SHORT TERM... COLD FRONT WAS MOVING THROUGH HASKELL AND THROCKMORTON COUNTIES AT 3 AM. MOVEMENT WAS SOUTHEAST AROUND 30 MPH. THIS WILL TAKE IT THROUGH ABILENE AROUND 10Z AND SAN ANGELO AROUND 12Z. SOME POST FRONTAL SHOWERS EXTENDED OVER THE SOUTHERN TEXAS PANHANDLE INTO OKLAHOMA. STRATUS WAS DEVELOPING BEHIND THE FRONT...AND WAS ALSO IN SOUTHERN ZONES...ALONG INTERSTATE 10. UPPER TROUGH EXTENDED FROM ARIZONA INTO COLORADO...MOVING SOUTHEAST. SOUTHEAST SECTIONS OF WEST CENTRAL TEXAS WILL BE THE MOST UNSTABLE TODAY. TOWARD NOON...WHEN THE FRONT MOVES THROUGH...THE ETA MODEL SHOWED AROUND -4 LIS AND 1500 J/KG AT 18Z IN KIMBLE COUNTY. SHOULD LOSE THAT INSTABILITY AS FRONT PUSHES SOUTH LATER IN THE AFTERNOON. PUT IN HIGHEST POPS OVER THE NW HILL COUNTRY TODAY. ELSEWHERE...DID A COMPROMISE BETWEEN THE THE LOWER POP ETA AND HIGHER POP GFS TODAY...GOING AROUND 40 PERCENT. && .LONG TERM... UPPER TROUGH APPROACHES REGION SUNDAY. KEPT THE HIGHER POPS AROUND 60 PERCENT AT THIS TIME. UPPER TROUGH MOVES OVER MONDAY...WITH SECONDARY UPPER TROUGH MONDAY NIGHT. TAPERED OFF POPS MONDAY. OVERNIGHT TEMPERATURES WILL HAVE TO BE WATCHED CLOSELY... PARTICULARLY TUESDAY MORNING...WHEN SKIES MAY CLEAR. MAY POSSIBLY SEE SOME RADIATION COOLING TO NEAR 32 DEGREES. RIGHT NOW WILL KEEP TEMPERATURES ABOVE. 850 MB TEMPERATURES FALL TO ZERO SUNDAY AND MONDAY MORNING...BUT CLOUDS SHOULD KEEP TEMPERATURES FROM FALLING BELOW THE FREEZING MARK. WARMING THROUGH THE REST OF THE WEEK... WITH UPPER RIDGING. GFS INDICATES APPROACH OF ANOTHER SYSTEM FRIDAY NIGHT/SATURDAY...BUT ECMWF IS FURTHER WEST...AND WILL NOT ADD ANY WEATHER AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 57 39 48 38 / 40 40 50 30 SAN ANGELO 64 43 52 36 / 40 50 60 30 JUNCTION 71 46 55 36 / 70 60 60 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 530 AM CDT SAT APR 10 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-111100- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 530 AM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... FOLLOWING THE PASSAGE OF STRONG COLD FRONT EARLY THIS MORNING... ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY AFTERNOON...MAINLY SOUTH OF AN OZONA TO SAN SABA LINE. A FEW OF THESE THUNDERSTORMS MAY APPROACH SEVERE LIMITS...WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM OR TWO WILL OCCUR SUNDAY. WITH LIMITED ATMOSPHERIC INSTABILITY...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING INTO THE EARLY AFTERNOON...OVER THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY.
TXZ071>073-076>078-154-155-168>170-101700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1032 AM CDT SAT APR 10 2004 ...STRONG TO SEVERE STORMS EXPECTED OVER SOUTHERN SECTIONS OF WEST CENTRAL TEXAS DURING THE LATE MORNING AND EARLY AFTERNOON... THUNDERSSTORMS ARE EXPECTED TO DEVELOP AND STRENGTHEN ALONG AND JUST BEHIND A COLD FRONT AS IT MOVES SOUTHWARD ACROSS SOUTHERN CROCKETT... SUTTON AND KIMBLE COUNTIES. SOME OF THE STORMS MAY BECOME SEVERE. OTHER SCATTERED LESS INTENSE STORMS ARE EXPECTED FARTHER NORTH INTO THE SOUTHERN CONCHO VALLEY AND SOUTHERN HEARTLAND. PEOPLE INVOLVED IN OUTDOOR ACTIVITIES TODAY SHOULD KEEP AN EYE TO THE SKY... AND BE READY TO SEEK INSIDE SHELTER IF STORMS DEVELOP OR APPROACH. STAY TUNED FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. 19
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392539, 5392540.